U.S. doctors online nowAsk doctors free
Afghanistan
A 50-year-old member asked:

i told my psychiatrist that i had manic depression tx with lithium 25 years ago, suicidal. now he said i have cyclothymia.?

5 doctor answers17 doctors weighed in
Dr. Peter Forster
Psychiatry 36 years experience
Questions: From what you have said all that i can say is that, if i were you i would have questions for my psychiatrist. Your story is unusual but not impossible. For one thing, it is possible to have cyclothymia and another mood disorder. This is true if less extreme mood variation preceded a severe episode by several years.
Dr. Bassam Amawi
Psychiatry 49 years experience
Indeed Psychiatric diagnoses R not black and white , there is a lot of gray areas...
Sep 22, 2012
Dr. Mark Reynolds
Psychiatry 33 years experience
Second opinion: As we have answered this question before, I am not sure what more to say. If you are uncomfortable with the diagnosis, i hope you will either address this with you provider, and/or get a second opinion. As i noted before, one advantage is that both conditions are treated in a similar manner and exist along a spectrum.
Dr. Andreas Cosmatos
Internal Medicine 41 years experience
Same thing: Cyclothyma is from the greek loosely meaning circular moods. When pts are bi polar this is what they exhibit.
Dr. Andrew Berry
Clinical Psychology 14 years experience
Possible: It is possible that bipolar disorder symptoms can lessen through one's lifetime to the point of being cyclothymic. That being said, if you need a second opinion from another psychiatrist, by all means, seek one out.
Dr. Judith Tellerman
Clinical Psychology 42 years experience
Cyclothymia: Cyclothymia is a milder form of disorder with mood swings. It is best to get a second opinion if you have doubts.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

I've had cold symptoms for 3 days. If I had the flu would I have vomited?

1 doctor answer3 doctors weighed in
Dr. Joseph Bouvier
Pediatrics 25 years experience
Possibly: Flu can include: fever, cough, sore throat, runny or stuffy nose, body aches, headache, chills, extreme fatigue, and sometimes vomiting and diarrhea. If progresses and worsens, respiratory distress and worse. Colds can have the same but usually not extreme fatigue, muscle aches and chills.
A 30-year-old member asked:

What liver function tests are needed if I had hepatitis a years ago?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
None needed: If you had hepatitis years ago, you do not need any testing of liver function tests.
A 37-year-old female asked:

I have a deep cough that hurts my chest. I have had bronchitis before should I be worried?

2 doctor answers3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Possibly pneumonia: I have found that when people have a deep cough associated with pain on taking a deep breath they often times have pneumonia. You should be evaluated by a physician. If this has been a long-term problem then you definitely need to be evaluated as there are other causes.
A 48-year-old member asked:

49 year old with serious nasal congestion, really bad when lying down. Have had this problem for a while?

1 doctor answer3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Seek treatment: Infection can cause congestion as well as bad allergies. There are medicines for both. We have many different medications for severe nasal allergies so see your doctor to know what treatment would be right for you. When you lie down the pressure in the veins of your nasal passages is higher and the congestion is usually worse. That is normal.
CA
A 20-year-old female asked:

I had UTI and while I was getting treated I was bleeding a lot, like a normal period, but is that normal? I had my period a week before I had uti.

2 doctor answers4 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
No: Treating a UTI should not cause vaginal bleeding. Sometimes a UTI can cause some blood in your urine but it is usually not heavy. It is possible the symptoms felt like a UTI but were from some other cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 10, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.